Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 79, NWS Quad Cities, IA

August 4, 2016Benton County, Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 4, 2016, 7:15 PM CDT for Benton County, Linn County, Iowa. It was in force for 60 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2016, 7:15 PM CDT (00:15 UTC)
Expired
Aug 4, 2016, 8:15 PM CDT
In force
60 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Benton County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 125 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 7:35 PM CDTTSTM WND GST 49Vinton, IAAT VINTON AIRPORT
Aug 4, 7:42 PM CDTTSTM WND DMGSse Walker, IALARGE TREE LIMBS DOWN LARGEER THAN 2 INCHES IN DIAMETER
Aug 4, 8:05 PM CDTTSTM WND GST 601 Sse Cedar Rapids, IA
Aug 4, 8:14 PM CDTTSTM WND GST 50Cedar Rapids Municipal, IA
Aug 4, 8:18 PM CDTTSTM WND GST 553 Wsw Martelle, IAESTIMATED WIND SPEEDS OF 50 TO 55 MPH WITH SEVERAL 2 INCH DIAMETER WALNUT TREE BRANCHES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 4:44 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1172 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted.

756 
WUUS53 KDVN 050015
SVRDVN
IAC011-113-050115-
/O.NEW.KDVN.SV.W.0079.160805T0015Z-160805T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
715 PM CDT THU AUG 4 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINN COUNTY IN EAST CENTRAL IOWA...
  BENTON COUNTY IN EAST CENTRAL IOWA...

* UNTIL 815 PM CDT

* AT 715 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR LA PORTE CITY TO 9 MILES NORTHEAST OF TOLEDO...
  MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CEDAR RAPIDS...VINTON...MARION...HIAWATHA...MOUNT VERNON...
  ROBINS...BELLE PLAINE...CENTER POINT...LISBON...FAIRFAX...ELY...
  ATKINS...WALFORD...URBANA...DYSART...CENTRAL CITY...SPRINGVILLE...
  PALO...SHELLSBURG AND NEWHALL.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 48.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4230 9230 4229 9136 4186 9137 4186 9230
TIME...MOT...LOC 0015Z 272DEG 38KT 4229 9230 4205 9241 

HAIL...<.75IN
WIND...60MPH
 
$$

UTTECH
3 follow-up statements
767 
WWUS53 KDVN 050049
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
749 PM CDT THU AUG 4 2016

IAC011-113-050115-
/O.CON.KDVN.SV.W.0079.000000T0000Z-160805T0115Z/
LINN IA-BENTON IA-
749 PM CDT THU AUG 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR LINN AND BENTON COUNTIES...

AT 749 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TROY MILLS TO NEAR CENTER POINT TO NEAR
BLAIRSTOWN...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...VINTON...MARION...HIAWATHA...MOUNT VERNON...ROBINS...
BELLE PLAINE...CENTER POINT...LISBON...FAIRFAX...ELY...ATKINS...
WALFORD...URBANA...CENTRAL CITY...SPRINGVILLE...PALO...SHELLSBURG...
NEWHALL AND WALKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4213 9230 4230 9193 4229 9136 4186 9137
      4186 9230
TIME...MOT...LOC 0049Z 275DEG 42KT 4227 9164 4215 9173 4192 9203 

HAIL...<.75IN
WIND...60MPH
 
$$

UTTECH
019 
WWUS53 KDVN 050052
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
752 PM CDT THU AUG 4 2016

IAC011-113-050115-
/O.CON.KDVN.SV.W.0079.000000T0000Z-160805T0115Z/
LINN IA-BENTON IA-
752 PM CDT THU AUG 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR LINN AND BENTON COUNTIES...

AT 752 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PARIS TO NEAR ALBURNETT TO NEAR NORWAY...MOVING EAST
AT 55 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...VINTON...MARION...HIAWATHA...MOUNT VERNON...ROBINS...
BELLE PLAINE...CENTER POINT...LISBON...FAIRFAX...ELY...ATKINS...
WALFORD...URBANA...CENTRAL CITY...SPRINGVILLE...PALO...SHELLSBURG...
NEWHALL AND WALKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4213 9230 4230 9193 4229 9136 4186 9137
      4186 9230
TIME...MOT...LOC 0052Z 271DEG 43KT 4227 9158 4215 9167 4192 9197 

HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH
711 
WWUS53 KDVN 050108
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
808 PM CDT THU AUG 4 2016

IAC011-113-050115-
/O.CON.KDVN.SV.W.0079.000000T0000Z-160805T0115Z/
LINN IA-BENTON IA-
808 PM CDT THU AUG 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR LINN AND SOUTHERN BENTON COUNTIES...

AT 807 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PRAIRIEBURG TO NEAR MOUNT VERNON TO NORWAY...
MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...THIS STORM HAS A HISTORY OF WIND DAMAGE WITH DOWNED TREES
         AND POWER LINES IN PORTIONS OF LINN COUNTY. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...MARION...HIAWATHA...MOUNT VERNON...ROBINS...
BELLE PLAINE...LISBON...FAIRFAX...ELY...ATKINS...WALFORD...
CENTRAL CITY...SPRINGVILLE...PALO...NEWHALL...BLAIRSTOWN...
VAN HORNE...ALBURNETT...COGGON AND SHUEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4197 9230 4206 9178 4229 9155 4229 9136
      4186 9137 4186 9230
TIME...MOT...LOC 0107Z 274DEG 48KT 4225 9139 4199 9145 4189 9191 

HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:31 PM CDT, 44 minutes earlier.

Area forecast discussion, Aug 4, 6:31 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
631 PM CDT THU AUG 4 2016

.UPDATE...
Issued at 631 PM CDT Thu Aug 4 2016

Line of strong to severe storms accompanying the cold front from
far NE IA SW through DSM to near Omaha at 6 pm, will move through
the forecast area mainly north of I-80 over the next few hours.
A cluster of cells ahead of this in Benton and Linn county has so
far been sub-severe with 40 to 50 mph winds and pea to dime sized
hail over the past hour. Severe thunderstorm watch remains in
effect for roughly the northern half of the forecast area until
midnight. The immediate concern will be the storms entering the
highway 20 corridor from Independence to Dyersville over the next
hour, with 60 mph winds and hail up to 1 inch the primary threats.

Elsewhere, dewpoints have surged into the upper 70s to around 80
in the resulting prefrontal moisture convergence over much of the
forecast area, driving heat index readings into the range of 100
to near 108 south of interstate 80. Will continue to handle this
with statements, as the advancing front will bring relief later
this evening.

&&

.SYNOPSIS...
Issued at 330 PM CDT Thu Aug 4 2016

The latest SFC analysis was indicating the upstream cool front
pushing east acrs the MO RVR Valley into northeastern MN. Isolated
to sctrd storms ahead of this feature along a pre-frontal warm air
advection wing, having trouble maintaining as they push east into
lower shear and lingering CAP. But will have to watch the central IA
activity as it propagates east. SBCAPES building from 4000 to near
6000 J/KG acrs south central into southeastern IA, so plenty of fuel
if storms take off. Localized swaths of Heat Index readings of
around 105 in southeastern IA where ambient temps managed to get
into the lower 90s with upper 70 DPTs. Otherwise most areas in the
upper 90s to lower 100s.

&&

.SHORT TERM...(This Evening through Friday)
ISSUED AT 330 PM CDT Thu Aug 4 2016

Tonight...If the precursor convection fails, the area may have to
wait until convection blows on the main front itself and comes acrs
west-to-east from mid evening and into the overnight. Some of the
latest CAM's suggest this activity to weaken or be marginal as well
as the evening progresses, but with such high instability/CAPES in
place and llvl shear projected to increase through 06z, will have to
keep on guard for the potential of strong to severe storms if they
develop cold pools/become SFC rooted. Damaging wind continues to be
the primary threat, but isolated tornadoes possible in lower LCL's
and juiced boundary layer despite marginal mid level shear. Locally
heavy rain at high rates also under passing storms with PWAT feed
of 1.8 to 2 inches. Besides the isolated to widely sctrd
precursor storms trying to come out of central IA, will increase
the pre- frontal storms looking to become linear in mode northwest
of a Cedar Rapids to DBQ line after 01z-02z, then squeezing
southeastward and south-southeastward toward I80 from 02z-04z or
so. Most of the pre-frontal convection may be east and south of
the local area by 09z(3-4 AM CDT), although some of the more
progressive CAM's have them out even sooner. Will keep the low
temp range from mid 60s in the northwest, to around 70/lower 70s
in the south/southeast. Good chance for temporary late night fog
if post frontal north to northwest sfc winds don't pick up in
time.

Friday...most of the 12z runs suggest the cool front to continue to
sag south and orientate in a west-to-east positioning, also slowing
it's push by Fri evening. Some chance for lingering overrunning
showers to skirt acrs the southern CWA, but may be more just mid
and high clouds along and south of I80. Areas that get more
insolation in the post-frontal environment along and 30 miles
either side of I80 should warm into the low to mid 80s, while more
cloud cover areas of the south may be more in the way of upper 70s
to lower 80s. Will advertise upper 70s to around 80 along the HWY
20 corridor despite more sun expected in those areas in vicinity
of northern plains to upper MS RVR Valley llvl ridging.   ..12..

.LONG TERM...(Friday Night through Thursday)
ISSUED AT 330 PM CDT Thu Aug 4 2016

Friday Night through Monday...Large area of sfc high pressure
overspreading Central Canada, the Upper Midwest, and the Great
Lakes. 850mb temps will cool off substantially - hovering in the low
teens Celsius. The atmosphere will also dry out with PWATs falling
to between 0.75 to 1.00 inches. Very comfortable stretch of weather,
highs in the lower 80s, lower humidity with dewpoints in the 60s,
and light northeast winds.

Storm Threat: Beneath right entrance region of upper jet streak,
models bring a 500mb vort. max through Iowa and Illinois late
Saturday night into Monday. Consequently, there is the possibility
for a cluster of weakening showers and storms to move in from the
west at some point during this period. However, confidence is low at
due to model discrepancies and because the upper disturbance would
be moving into a dry layer vertically centered around 800mb. Right
now, zone of moderately strong isentropic lift/WAA would keep best
chances south of I-80 and along/west of the Mississippi River.

Tuesday through Thursday...Large-scale trough digs into the West,
amplifying the Central U.S. ridge. As the low translates eastward
with time into the Northern Plains, low-level mass fields organize
into a tightening gradient to the south/southeast. This is manifest
as increasing 925-700mb warm air advection, then sfc condtions
becoming warmer and more humid (mid to upper 80s air temps,
dewpoints in the 70s). Expect periodic chances for thunderstorms
with dry periods in between. POPs are generally in the 20-40% range
for any one time, but cannot go much higher due to the uncertainty
with mesoscale details this far out. Uttech

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
ISSUED AT 631 PM CDT Thu Aug 4 2016

A line of strong to severe storms accompanying a cold front will
move through the terminals this evening. Initial forecasts have
gone out with variable winds gusting up to 30 kts, which will be
amended if storms maintain severe strength as they approach the
TAF sites. Heavy rainfall and at least brief periods of very low
visibility will be likely with the passage of the storms. The
storms should exit east of the terminals by midnight, followed by
clearing skies and light NW winds with possible fog with MVFR
visibilities. Conditions are expected to improve to VFR and remain
unrestricted from 14z onward.

&&

.DVN Watches/Warnings/Advisories...
IA...None.
IL...None.
MO...None.
&&

UPDATE...Sheets
SYNOPSIS...12
SHORT TERM...12
LONG TERM...Uttech
AVIATION...Sheets
Hazardous weather outlook, Aug 4, 4:14 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
414 PM CDT THU AUG 4 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-051000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
414 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TEMPERATURES IN THE UPPER 80S TO LOW 90S...COMBINED WITH HIGH
HUMIDITY...WILL CREATE LATE AFTERNOON AND EARLY EVENING HEAT
INDICES IN THE UPPER 90S TO LOWER 100 DEGREE RANGE. THERE WILL BE
LOCALIZED AREAS AROUND 105 DEGREES IN SOUTHEASTERN IOWA THROUGH 6
PM CDT.

THUNDERSTORMS ARE STILL EXPECTED TO MOVE INTO EASTERN IOWA THROUGH
EARLY EVENING...AND THEN SPREAD EAST AND SOUTHEAST ACROSS THE
ENTIRE AREA AS THE EVENING PROGRESSES INTO THE OVERNIGHT AS A
COLD FRONT PUSHES INTO THE REGION FROM THE WEST. WITH ALL THE HEAT
AND HUMIDITY IN PLACE...THE CHANCE FOR SOME SEVERE STORMS
CONTINUES THROUGH THE EVENING ESPECIALLY NORTHWEST OF A
FREEPORT...TO QUAD CITIES...TO WASHINGTON IOWA LINE. THE MAIN
THREATS WILL BE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE MAINLY SUNDAY THROUGH
WEDNESDAY. THE SEVERE WEATHER THREAT APPEARS LOW...BUT LOCALLY HEAVY
RAIN MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING,
ESPECIALLY IN EASTERN IOWA.

12

In the hours before

Special weather statement, Aug 4, 5:28 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
528 PM CDT THU AUG 4 2016

IAC011-042300-
BENTON-
528 PM CDT THU AUG 4 2016

...A STRONG THUNDERSTORM WILL AFFECT BENTON COUNTY UNTIL 615 PM
CDT...

AT 527 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
KEYSTONE...OR 12 MILES EAST OF TOLEDO...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
VINTON...BELLE PLAINE...ATKINS...URBANA...DYSART...SHELLSBURG...
NEWHALL...BLAIRSTOWN...VAN HORNE...KEYSTONE...NORWAY...GARRISON...
MOUNT AUBURN...LUZERNE...VINTON MEMORIAL AIRPORT...
BENTON COUNTY FAIRGROUNDS...CHENEY...HOEFLE-DULIN PARK...
MINNE ESTEMA PARK AND RODGERS PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 43 AND 48.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN AND EAST CENTRAL IOWA.

LAT...LON 4221 9230 4230 9199 4230 9189 4191 9184
      4186 9225 4186 9230
TIME...MOT...LOC 2227Z 250DEG 35KT 4203 9235

12
Local storm report, Aug 4, 6:01 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
601 PM CDT THU AUG 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     VINTON                  42.16N 92.03W
08/04/2016  M49 MPH          BENTON             IA   MESONET

            ALSO REPORTED BY BENTON COUNTY EM. DIME SIZE HAIL
            OCCURRED TOO.

&&

RAYW
Local storm report, Aug 4, 6:14 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
614 PM CDT THU AUG 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND GST     WSW URBANA              42.22N 91.88W
08/04/2016  M46 MPH          BENTON             IA   TRAINED SPOTTER

            WIND GUST MEASURED ON A HOME WEATHER STATION. ALSO
            REPORTED PEA SIZED HAIL FROM 608 TO 611.

&&

DC
Special weather statement, Aug 4, 6:39 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
639 PM CDT THU AUG 4 2016

IAC019-055-050015-
BUCHANAN-DELAWARE-
639 PM CDT THU AUG 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUCHANAN AND
NORTHWESTERN DELAWARE COUNTIES UNTIL 715 PM CDT...

AT 638 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES EAST OF FAYETTE TO ELK RUN
HEIGHTS. MOVEMENT WAS EAST AT 35 TO 40 MPH.

WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...MANCHESTER...JESUP...FAIRBANK...EDGEWOOD...WINTHROP...
HAZLETON...QUASQUETON...LAMONT...COLESBURG...ROWLEY...GREELEY...
AURORA...DUNDEE...MASONVILLE...STANLEY...ONEIDA...FONTANA PARK...
DELAWARE COUNTY FAIRGROUNDS AND INDEPENDENCE AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN IOWA.

LAT...LON 4265 9119 4233 9163 4238 9206 4247 9206
      4247 9208 4264 9208
TIME...MOT...LOC 2338Z 283DEG 41KT 4287 9169 4246 9223

12
Special weather statement, Aug 4, 6:42 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
642 PM CDT THU AUG 4 2016

IAZ063-064-067-076>078-087>089-098-099-ILZ015-016-024>026-034-035-
MOZ009-010-050300-
IOWA-JOHNSON-MUSCATINE-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-MERCER-
HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA...FORT MADISON...MOLINE...ROCK ISLAND...
GENESEO...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
642 PM CDT THU AUG 4 2016

...VERY HIGH HEAT INDEX READINGS THIS EVENING...

TEMPERATURES IN THE 80S TO AROUND 90, COMBINED WITH EXTREMELY
HIGH HUMIDITY LEVELS WILL RESULT IN DANGEROUS HEAT INDEX READINGS
AS HIGH AS 100 TO 105 EARLY THIS EVENING OVER FAR NORTHEAST
MISSOURI, EASTERN IOWA AND WEST CENTRAL ILLINOIS. A COLD FRONT
MOVING ACROSS THE AREA LATER THIS EVENING WILL BRING SCATTERED
THUNDERSTORMS AND COOLER TEMPERATURES OVERNIGHT

IF YOU PLAN TO BE OUTSIDE, AVOID PROLONGED EXPOSURE TO THE HEAT
OR STRENUOUS ACTIVITY. DRINK PLENTY OF FLUIDS TO AVOID DEHYDRATION.

SHEETS
Local storm report, Aug 4, 6:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
650 PM CDT THU AUG 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     TSTM WND GST     4 W STANLEY             42.64N 91.89W
08/04/2016  E50 MPH          BUCHANAN           IA   CO-OP OBSERVER

            REPORTED WINDS SUSTAINED OF 40 MPH WITH GUSTS OVER 50
            MPH.

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:25 PM CDTSevere Thunderstorm WarningDVNDubuque50 min
Aug 4, 8:01 PM CDTSevere Thunderstorm WarningDVNJackson44 min
Aug 4, 8:04 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones56 min
Aug 4, 8:19 PM CDTSevere Thunderstorm WarningDVNCedar, Iowa, Johnson, Muscatine56 min
Aug 4, 8:43 PM CDTSevere Thunderstorm WarningDVNClinton, Muscatine, Scott62 min
Aug 4, 8:54 PM CDTTornado WarningDVNClinton, Scott36 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.